Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having slight jerk on head. Taking Xanax, hydrocodone and getting off cymbalta. Developed nervous tick. Diagnosed panic disorder. Suggest

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I'm 23 years old and male. No allergies and I'm currently taking 3mg xanax, and up to 10mg hydrocodone daily. After getting off of cymbalta a couple years ago I started to notice a slight "tick". 90% of the time i'm unaware of it and if I concentrate I can make it stop. The tick is a slight jerk of my head to the left. Though, I'm told it's noticeable by other people. I'm thinking that the cymbalta has done this to me. Either that or I have just developed a nervous tick. I have been diagnosed with panic disorder. Which primarily include panic attacks and slight agoraphobia. Any thoughts?
Posted Thu, 11 Jul 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 5 hours later
Thanks for your query. Cymbalta is duloxetine , an antidepressant agent licensed for fibromyalgia, depression with somatic symptoms etc. Cymbalta is rarely associated with tics though it is unlikely it would persist years after stopping the drug. Your panic disorder, agoraphobia again seem unlikely to be associated with tics directly. Generally we suggest low dosage antipsychotics or a behavioural technique called habit reversal therapy for treatment in such cases. You can contact a psychiatrist for the abovesaid therapy. Wish you speedy recovery.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor